Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 16, 2014, 2:03 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 17, 2014, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 2:03 PM MST (21:03 UTC)
- In effect from
- Mar 17, 2014, 11:00 AM MST
- Expired
- Mar 17, 2014, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3878 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS85 KFGZ 162103 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 203 PM MST SUN MAR 16 2014 AZZ105-109>114-139-140-171115- /O.NEW.KFGZ.FW.W.0001.140317T1800Z-140318T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 203 PM MST SUN MAR 16 2014 ...RED FLAG WARNING IN EFFECT ON MONDAY FROM 11 AM TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON MONDAY FROM 11 AM TO 7 PM MST (NOON TO 8 PM MDT). * AFFECTED AREA...NORTH CENTRAL AND NORTHEAST ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE NAVAJO AND HOPI NATIONS. THIS DOES NOT INCLUDE AREAS ABOVE 8000 FEET ELEVATION WHERE FUELS ARE STILL MOIST. * TIMING...DRY AND WINDY CONDITIONS WILL DEVELOP LATE MONDAY MORNING AND CONTINUE THROUGH EARLY EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
809 WWUS85 KFGZ 171014 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 314 AM MST MON MAR 17 2014 AZZ105-109>114-139-140-171815- /O.CON.KFGZ.FW.W.0001.140317T1800Z-140318T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 314 AM MST MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTH CENTRAL AND NORTHEAST ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE NAVAJO AND HOPI NATIONS. THIS DOES NOT INCLUDE AREAS ABOVE 8000 FEET ELEVATION WHERE FUELS ARE STILL MOIST. * TIMING...DRY AND WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY EVENING. * 20 FOOT WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
335 WWUS85 KFGZ 171810 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1110 AM MST MON MAR 17 2014 AZZ105-109>114-139-140-180200- /O.CON.KFGZ.FW.W.0001.000000T0000Z-140318T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1110 AM MST MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTH CENTRAL AND NORTHEAST ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE NAVAJO AND HOPI NATIONS. * TIMING...DRY AND WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ RB
216 WWUS85 KFGZ 180151 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 651 PM MST MON MAR 17 2014 AZZ105-109>114-139-140-180300- /O.EXP.KFGZ.FW.W.0001.000000T0000Z-140318T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 651 PM MST MON MAR 17 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... RELATIVE HUMIDITY WILL CONTINUE TO RISE THIS EVENING ENDING THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS. WIND SPEEDS WILL DECREASE THIS EVENING BUT WILL REMAIN BREEZY OVERNIGHT AS A DRY COLD FRONT MOVES THROUGH THE REGION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 16, 9:13 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 16, 9:13 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 913 AM MST SUN MAR 16 2014 .SYNOPSIS...EXPECT LOCALLY GUSTY NORTH TO NORTHEAST WINDS TODAY... ESPECIALLY FROM FLAGSTAFF ALONG AND SOUTH OF THE MOGOLLON RIM. WIND SPEEDS WILL BE MUCH LESS THAN SATURDAY. ANOTHER DRY COLD FRONT WILL BRING WINDY CONDITIONS TO THE REGION MONDAY... FOLLOWED BY COOLER TEMPERATURES THROUGH MID-WEEK. && .DISCUSSION...BREEZY NORTHEAST WINDS WILL CONTINUE THIS MORNING FOR FAVORED LOCATIONS ALONG AND SOUTH OF THE MOGOLLON RIM. AS HIGH PRESSURE BUILDS IN FROM THE WEST THIS AFTERNOON...WINDS SPEEDS WILL DECREASE. WARMER AIR ASSOCIATED WITH THE RIDGE WILL RESULT IN TEMPERATURES A FEW DEGREES WARMER THAN YESTERDAY. && .PREVIOUS DISCUSSION(325 AM MST)...THE NEXT WEATHER SYSTEM AND COLD FRONT IS TRENDING DEEPER AS IT CROSSES THROUGH THE NORTHERN AND CENTRAL ROCKIES. FOR NORTHERN AZ ON MONDAY LOOK FOR DRY CONDITIONS...HOWEVER WINDS MONDAY AFTERNOON ARE FORECAST TO BECOME STRONG AGAIN...20-30 MPH WITH GUSTS FROM 35 TO 50 MPH. CRITICAL FIRE WEATHER CONDITIONS MAY BE A THREAT AS DEPENDING UPON FUEL DRYNESS. THE RH AND WINDS LOOK TO BE STRONG ENOUGH TO BE CONSIDERING THE POSSIBILITIES OF A FIRE WEATHER PRODUCT...WE WILL CONTINUE TO MONITOR THIS AND GET BETTER INTEL ON THE DRYNESS OF FUELS IN THE FORESTS. TUESDAY-WEDNESDAY HIGH TEMPS COOL OFF BY 5-10 DEGREES. FRIDAY INTO SATURDAY...A FLAT UPPER LEVEL RIDGE OF HIGH PRESSURE IS FORECAST TO BRING A DRY WESTERLY FLOW AND MILD TEMPERATURES. LATE IN THE WEEKEND NEXT WEEK ANOTHER POSSIBLE TROUGH WILL BRING A SLIGHT COOL DOWN...INCREASE IN SOUTHWEST WINDS...WITH THE LIKELIHOOD OF DRY CONDITIONS CONTINUING. && .AVIATION....FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HRS. GUSTY N-NE WINDS WILL PERSIST THROUGH EARLY AFTN ALONG AND SOUTH OF THE MOGOLLON RIM WITH GUSTS TO 20-30 KTS. WINDS WILL DIMINISH BY LATE AFTN AND OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS/TC AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 16, 3:42 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 AM MST SUN MAR 16 2014 AZZ004>018-037>040-170600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 342 AM MST SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS FROM 25 TO 35 MPH ACROSS AN AREA FROM THE MOGOLLON RIM SOUTH THIS MORNING. A FEW LOCATIONS NORTH OF PAYSON AND ALONG THE EASTERN MOGOLLON RIM WILL STILL SEE LOCALIZED TERRAIN ENHANCED WIND GUSTS FROM 35 TO 45 MPH THROUGH THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER WEATHER SYSTEM AND DRY COLD FRONT WILL BRING WINDY CONDITIONS TO THE REGION AGAIN ON MONDAY. FORECAST SOUTHWEST TO WEST WINDS FROM 15 TO 25 MPH WITH GUSTS FROM 30 TO AROUND 45 MPH ARE POSSIBLE MONDAY AFTERNOON. BLOWING DUST MAY CAUSE TRAVEL PROBLEM AS WELL. WE ARE TAKING A LOOK AT THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS BEING MET AS WELL FOR MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:59 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.